Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 23, 2004, 1:36 PM CST for Burnet County, Llano County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2004, 1:36 PM CST (19:36 UTC)
- Expired
- Feb 23, 2004, 2:15 PM CST
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Burnet County, TX, Llano County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 231936 SVRSAT TXC053-299-232015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 135 PM CST MON FEB 23 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... BURNET LLANO * UNTIL 215 PM CST * AT 135 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CASTELL...OR ABOUT 7 MILES EAST OF LLANO...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTH OF BUCHANAN DAM AT 145 PM 4 MILES NORTH OF KINGSLAND AT 150 PM 6 MILES SOUTHWEST OF BURNET AT 215 PM THE MAIN THREAT WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3090 9887 3054 9887 3051 9825 3091 9807 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 10:10 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 23, 10:10 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1010 AM CST MON FEB 23 2004 .UPDATE... DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM AS VSBYS HAVE INCREASED WELL ABOVE 1/2 MILE MOST AREAS. S/W MOVG NEWD OVR W CNTRL TX TAKING MOST OF THE CONVECTION WITH IT...HOWEVER AN ASSOCIATED WEAK SFC BOUNDARY WAS INDICATED OVER THE WRN CWA ALONG WITH PARTIAL CLEARING ALLOWING FOR SOME HEATING. EXPECTING SOME REDEVELOPING CONVECTION ALONG THE BOUNDARY THIS AFTN OVER THE CENTRAL/NERN CWA SIMILAR TO THE 12Z MESOETA. SHOULD SEE MORE HEATING/DESTABILIZATION TODAY IN ADVANCE OF THE UPR TROUGH WHICH WILL ARRIVE LATE TONIGHT AND THEN CLOSE OFF AND TRACK EASTWARD DIRECTLY OVER S CNTRL TX TUESDAY. THE LATEST MESOETA SHOWS SOME DECENT QPF AMOUNTS OVER THE CENTRAL-EASTERN CWA BETWEEN 12Z AND 18Z IN THE AREA OF DIFFLUENCE JUST AHEAD OF THE LOW...AND WILL UP QPF AMOUNTS ON THE UPDATE. FREEZING LEVEL WILL ALSO LOWER STEADILY OVER THE NEXT 24 HOURS INCREASING THE CHANCES FOR LARGE HAIL. OTHERWISE NO MAJOR CHANGES TO ONGOING FORECAST. && .PREV DISCUSSION... UPDATED TO INCLUDE DENSE FOG ADVISORY THROUGH MID MORNING ALONG AND EAST OF A LINE FROM DILLEY TO VANDERPOOL TO MOUNTAIN HOME AS WIDESPREAD VISIBILITIES AROUND ONE QUARTER MILE. ALSO, REARRANGED SOME ZONE TEXT GROUPINGS TO BETTER REFLECT GRIDS. OTHERWISE, NO OTHER CHANGES. THE SHORT-TERM CAN BE DESCRIBED AS CONVECTIVELY ACTIVE AS DIFFLUENCE CONTINUES TO INCREASE AHEAD OF APPROACHING NEGATIVE TILTED TROUGH. ONE SHORT-WAVE, CURRENTLY NEAR THE BIG BEND WILL MOVE ACROSS CENTRAL TEXAS TODAY, WHILE ANOTHER SHORT-WAVE CURRENTLY OVER SONORA STATE IN NORTHWEST MEXICO WILL MOVE ACROSS LATE TONIGHT AND TUESDAY. CONVECTION TODAY WILL BE ENHANCED BY A SLOWLY NORTH MOVING WARM FRONT AND ON TUESDAY INTO TUESDAY NIGHT BY A DRYLINE COMING OFF THE MEXICAN PLATEAU. AS A RESULT, WILL GO WITH HIGH POPS AND CONTINUE TO MENTION SEVERE STORMS TODAY INTO TUESDAY. THEN TAPER OFF TUESDAY NIGHT AND EARLY WEDNESDAY AS TROUGH MOVES THROUGH WITH COLD FRONT AND FINAL SHORT-WAVE CURRENTLY SEEN NEAR SOUTHERN CALIFORNIA. FORECAST TEMPERATURES FAVOR WARMER GUIDANCE TODAY THROUGH TUESDAY DUE WARM ADVECTION, THEN COLDER THAN GUIDANCE TUESDAY NIGHT AND WEDNESDAY DUE STRONG COLD ADVECTION AND WRAP AROUND CLOUDS. THE LONG-TERM CAN BE DESCRIBED AS CHANGEABLE. LATE WEDNESDAY INTO FRIDAY, BRIEF RIDGING SURFACE AND ALOFT WILL PREVAIL WITH FAIR WEATHER. A LIGHT FREEZE IS EXPECTED MANY AREAS THURSDAY MORNING. RIDGING MOVES OFF TO EAST ON FRIDAY WITH MOIST SOUTHERLY FLOW RETURNING LEADING TO SLIGHT CHANCE OF SHOWERS SATURDAY AND SUNDAY. WILL LEAVE THUNDER MENTION OUT FOR NOW, ALTHOUGH LATER SHIFTS MAY HAVE TO INCLUDE IF 00Z MODEL RUN OF SHIFTING TROUGH FURTHER SOUTH LEADS TO A TREND. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 01/03/23
Hazardous weather outlook, Feb 23, 8:44 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 844 AM CST MON FEB 23 2004 TXZ171>173-183>194-202>209-217>225-228-241200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 844 AM CST MON FEB 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY...MONDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS AN UPPER LEVEL STORM SYSTEM MOVES NORTHEAST FROM MEXICO ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH TUESDAY AS THE UPPER LEVEL STORM SYSTEM CONTINUES ITS TRACK ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THE RISK OF SEVERE WEATHER PERSISTS FOR TUESDAY WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE REQUIRED ON TUESDAY. ON WEDNESDAY AND BEYOND...THE UPPER LEVEL STORM SYSTEM WILL HAVE MOVED TO THE NORTHEAST...AND THE THREAT FOR SEVERE WEATHER WILL HAVE DIMINISHED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 5:25 AM CST | Severe Thunderstorm Warning | EWX | Uvalde | 65 min |
| Feb 23, 2:15 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 45 min |
| Feb 23, 3:19 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Burnet | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.